Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 3, 2005, 6:12 PM CDT for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 6:12 PM CDT (23:12 UTC)
- Expired
- Sep 4, 2005, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 032315
FFWSGF
MOC217-040515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT SAT SEP 3 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL 1215 AM CDT.
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED OVER 3 INCHES OF RAIN HAS FALLEN IN THE
LAST HOUR BETWEEN BRONAUGH AND HIGHWAY 71.
* SLOW MOVING THUNDERSTORMS LEAD TO ADDITIONAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE BRONAUGH AND SHELDON. THUNDERSTORMS DEVELOPING FURTHER
NORTH IN VERNON COUNTY ARE ALSO SLOW MOVING AND HEAVY RAINFALL AND
FLASH FLOODING COULD OCCUR THIS EVENING IN
DEERFIELD...MOUNDVILLE...RICHARDS AND STOTESBURY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD
LAT...LON 3802 9454 3788 9447 3777 9440 3766 9428
3765 9443 3791 9464
$$
DSA/IZZI2 follow-up statements
000
WGUS73 KSGF 040038
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT SAT SEP 3 2005
MOC217-040515-
VERNON MO-
731 PM CDT SAT SEP 3 2005
...FLASH FLOOD WARNING CONTINUES FOR VERNON COUNTY UNTIL 1215 AM
CDT...
ALTHOUGH THE HEAVY RAINFALL HAS ENDED OVER SOUTHERN VERNON
COUNTY...RADAR INDICATES THAT THREE TO FOUR INCHES OF RAIN OCCURRED
LATE THIS AFTERNOON AND EARLIER THIS EVENING IN A LOCALIZED AREA
JUST EAST OF BRONAUGH.
THE EXCESSIVE RAINFALL WILL CAUSE LOCALIZED...BUT POTENTIALLY
DANGEROUS...FLOODING TO OCCUR IN FLOOD PRONE LOW WATER CROSSINGS. IF
FLOODING IS ENCOUNTERED...FIND AN ALTERNATE ROUTE TO REACH YOUR
DESTINATION.
LAT...LON 3802 9454 3788 9447 3777 9440 3766 9428
3765 9443 3791 9464
$$
DSA000
WGUS73 KSGF 040158
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT SAT SEP 3 2005
MOC217-040210-
VERNON MO-
857 PM CDT SAT SEP 3 2005
...FLASH FLOOD WARNING FOR VERNON COUNTY CANCELLED...
SEVERAL CALLS TO LOCAL LAW ENFORCEMENT INDICATE THAT NO FLOODING IS
OCCURRING OR HAS BEEN REPORTED IN THE COUNTY. THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3802 9454 3788 9447 3777 9440 3766 9428
3765 9443 3791 9464
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:50 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 3, 2:50 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT SAT SEP 3 2005 .DISCUSSION... ALREADY SEEING STRONG STORMS DEVELOPING OVER OUR SOUTHWEST ZONES IN AREA OF WEAK LOW LEVEL CONVERGENCE AND SUBTLE SHORTWAVE MOVING THROUGH NORTHWEST FLOW JUST EAST OF BUILDING RIDGE OVER NORTHERN OK. MODIFICATION TO 12Z KSGF SOUNDING WITH CURRENT TEMPERATURE/DEWPOINT GIVES CAPE AROUND 2500 J/KG AND LI AROUND -9...SO STORMS HAVE PLENTY OF ENVIRONMENTAL INSTABILITY. WEAK FLOW ALOFT HAS LED TO SLOW MOVEMENT OF STORMS AND INCREASED FLOODING POTENTIAL. HAVE INCLUDED FLOOD AND MARGINAL SEVERE WIND/HAIL THREATS IN LATEST HWO. INITIATING SHORTWAVE SHOULD EXIT THE REGION LATE THIS AFTERNOON AS DAYTIME HEATING DROPS OFF...SO HAVE CARRIED EARLY EVENING STORMS...OTHERWISE WILL KEEP A DRY FORECAST GOING THROUGH TONIGHT. UPPER RIDGE WILL BUILD EASTWARD ACROSS THE UPPER MIDWEST ON SUNDAY FURTHER LIMITING OUR CHANCES FOR PRECIP. NAM FORECAST SOUNDINGS SHOW MID LEVEL MOISTURE DECREASING EVEN THOUGH WE SHOULD BECOME QUITE UNSTABLE ONCE AGAIN SUNDAY AFTERNOON. NAM 500 MB HEIGHT PROGS OFF THE 12Z NAM RUN SHOWED A WEAK WAVE OVERTOPPING UPPER RIDGE AXIS...BUT 18Z RUN HAS WASHED OUT THIS FEATURE. CANNOT COMPLETELY RULE OUT A THUNDERSTORM OR TWO DURING THE AFTERNOON...BUT THINK MOST AREAS WILL REMAIN DRY...SO WILL LEAVE FORECAST DRY FOR TOMORROW. UPPER RIDGE WILL FLATTEN OUT BY MIDWEEK AS UPPER TROUGH CURRENTLY OFF THE PACIFIC COAST WORKS ITS WAY EASTWARD INTO THE NORTH CENTRAL U.S.. LATEST NAM AND GFS KEEP MIDWEEK COLD FRONT FURTHER NORTH IN NORTHERN MO/SOUTHERN IOWA THROUGH THURSDAY BEFORE GFS AND ECMWF PUSH IT BACK TO THE NORTH ON FRIDAY. HAVE REMOVED SLIGHT CHANCE POPS FROM GRIDS FOR WED/THURS. WITH PRESSURE GRADIENT STILL TIGHTENING UP ON FRIDAY...INCLUDED SOME WIND GUSTS AROUND 20 MPH. OTHERWISE STILL LOOKS WARM AND DRY THROUGH EXTENDED PORTION OF THE FORECAST. TERRY && .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS WILL GENERALLY BE THE RULE OVER THE NEXT 24 HOURS. SOME VICINITY THUNDER WILL BE NEEDED FOR TAF SITES THROUGH THE AFTERNOON WITH POTENTIAL UPDATES TO TEMPO THUNDER DEPENDING ON RADAR TRENDS. AFTER AROUND 02Z...WILL CARRY PROMINENT VFR CEILINGS AND VISIBILITIES. IZZI/TERRY && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 3, 1:00 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT SEP 3 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT SEP 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...THE MOST INTENSE STORMS COULD
PRODUCE:
FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAIN...
HAIL TO THE SIZE OF PENNIES...
AND DAMAGING WIND GUSTS UP TO 60 MPH.
AREAS AFFECTED AND TIMING:
MAINLY SOUTHWEST OF AN OSCEOLA TO WEST PLAINS LINE UNTIL 8 PM.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHERN AND
WESTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND
LINGER INTO THE EARLY EVENING. SUFFICIENT INSTABILITY WILL BE
PRESENT FOR AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR
TWO...WITH VERY ISOLATED DAMAGING WIND GUSTS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Local storm report, Sep 3, 5:13 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN ALDRICH 37.55N 93.57W
09/03/2005 1.35 INCH POLK MO CO-OP OBSERVER
1.35 OF RAIN FELL IN 35 MINUTES. PEA SIZE HAIL ALSO
REPORTED.
0513 PM FLASH FLOOD WENTWORTH 36.98N 94.08W
09/03/2005 NEWTON MO PUBLIC
FLOODING ON GOING OVER LOW LYING AREAS. MEASURED 4.5 OF
RAIN TODAY IN WENTWORTH.Local storm report, Sep 3, 5:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG PITTSBURG 37.42N 94.70W
09/03/2005 CRAWFORD KS LAW ENFORCEMENT
TWO POWER LINES DOWN.Local storm report, Sep 3, 5:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL MORRISVILLE 37.48N 93.43W
09/03/2005 0.88 INCH POLK MO BROADCAST MEDIA
PEA TO NICKLE SIZE HAIL.Local storm report, Sep 3, 5:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 NE BRIGHTON 37.47N 93.32W
09/03/2005 1.75 INCH POLK MO LAW ENFORCEMENTLocal storm report, Sep 3, 5:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 NE BRIGHTON 37.47N 93.32W
09/03/2005 1.50 INCH POLK MO FIRE DEPT/RESCUE
FIRE DEPT REPORTED HALF DOLLAR SIZE HAIL AND 40 TO 50
MPH WINDS.Local storm report, Sep 3, 6:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL PLEASANT HOPE 37.47N 93.28W
09/03/2005 0.88 INCH POLK MO CO-OP OBSERVERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:22 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Sep 2, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Sep 3, 1:25 PM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Sep 3, 1:50 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Sep 3, 3:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 55 min |
| Sep 3, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 31 min |
| Sep 3, 3:30 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Sep 3, 5:19 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Sep 3, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 51 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.